Arkansas, 2024Flood in Arkansas, March 25, 2024
March 25, 2024 · NWS JAN · 1 event in 1 county or zone
As a low pressure system moved across the country, thunderstorms moving across southeast Arkansas produced heavy rainfall. Some street flooding occurred in Dermott.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a low pressure system moved across the country, thunderstorms moving across southeast Arkansas produced heavy rainfall. Some street flooding occurred in Dermott.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 25, 12:17 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 25, 12:17 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
117 PM CDT Mon Mar 25 2024
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1148 AM CDT Mon Mar 25 2024
Overall, the hazardous weather concerns remain about the same in
terms of mode/intensity/timing with damaging straight-line
winds and and tornadoes still being the most significant threats,
and no significant updates are being made to the previous
reasoning concerning line segments and mesovortex potential. Will
say that the convective evolution is looking a little "messier"
early in the event with the near term/obs trends indicating more
development in the strong warm advection ahead of the current
convective system. This makes confidence a little lower for how
things will play out over western portions of the area, before
the system can organize into a more distinct QLCS later tonight
over central/eastern MS. Will continue to monitor these trends
closely and update messaging as needed. As is sometimes the case,
because of the messy early development with more discrete/broken
convective potential, and uncertain interactions with the current
convective system, we have a better idea on end times for the
severe threat at specific locations than we do the start of the
threat. /EC/
&&
.DISCUSSION...
Issued at 426 AM CDT Mon Mar 25 2024
Today through tonight...
Active period, including severe storms, gusty gradient winds & some
quick heavy downpours, is expected. RAP/water vapor analysis
indicates deepening upper trough over the Intermountain West, with
stout upper jet, nearly 100kt at H5 & 130-150kt, rounding the base
of the longwave trough. This is aiding in sufficient left entrance
region jet dynamics/eventual diffluent jet & deepening sfc low
<990mb. Cold core low is expected to lift northeast, while the sfc
low could slightly lose some punch as it ejects northeast through
the Plains to Mid West. With a tightening pressure gradient this
morning around 5mb, expect this to only increase through the aftn
hours. Gradient winds will increase into the aftn as the pressure
gradient tightens to nearly 7-10mb across the CWA, so ongoing HWO
graphics/wind headlines look on track. Low level mass response will
increase into the aftn , with PWs climbing to nearly +1.5 inch PWs &
low-level jet of 50-70kts, especially in the late aftn to evening
hours. Warm front will lift northward across the Gulf Coast region,
bringing sufficient sfc dewpoints into the low-mid 60s & strong WAA
with highs peaking into the low-mid 70s across a good portion of the
area.
Severe weather remains likely across the region, with copious mean
low-level bulk shear (i.e. ~40kts at 0-1km & 50-70kts at 0-
3km/0-6km, respectively) & some instability. This remains to look
to be high-shear/low CAPE (HSLC) setup. QLCS/broken line segments
look to remain the main storm mode with mesovortex potential, but
recent convective allowing model runs have increased some updraft
helicity (UH) tracks a little further southeast of the Natchez
Trace corridor. Damaging wind up to 70mph & tornadoes are likely,
with a couple of strong tornadoes possible. This is especially the
case where the highest tornado probs reside from a zone from
Bastrop-Yazoo City & just east of the Jackson Metro into south-
central to southwest MS & portions of northeast Louisiana. This
will especially be the case in any northeast bowing segments
orthogonal to the low- level bulk shear around 40-50kts & any
broken line segments/isolated supercells. In coordination with
SPC, the "Enhanced" risk was expanded to include portions of the
Hwy 45 & I-59 corridors. There was some slight adjustment to the
timing, but best guess remains to be mid-afternoon to early
evening along & west of the MS River, I-55 corridor late evening
hours before midnight & east-central MS around midnight & the I-59
corridor after midnight. There will also be heavy downpours, with
quick stripes of heavy QPF reaching nearly +2 inches. Kept
mention of localized flash flooding in urban & poor drainage areas
in HWO graphics but this should be progressive.
Highs will be seasonable in the low-mid 70s Monday. Lows will be
seasonably warm tonight with storms/clouds & gusty sfc gradient
winds, in the low-mid 50s northwest of the Natchez Trace to upper
50s-low 60s to the southeast, some 5-10 degrees F above normal.
Storm potential will move out by morning & rain chances will move
out by midday Tuesday, helping scour out clouds & WAA keep warm
highs around into the aftn. /DC/
Tuesday through late week...
In the wake of the active weather Monday night, conditions will
remain quiet through much of the extended period under the influence
of high pressure. Temperatures should remain fairly seasonal through
the week, gradually warming towards the weekend. Dewpoints will also
be on the rise ahead of our next wave that could bring another round
of showers and storms early next week. /SAS/
&&
.AVIATION...
(18Z TAFS)
Issued at 117 PM CDT Mon Mar 25 2024
Strong southerly flow will bring reduced ceilings, and will fuel a
squall line that will track across the area from west to east late
this afternoon through the evening and into the overnight. Expect
strong gradient winds, the potential for +TSRA, and MVFR category
ceilings to be the primary concerns this forecast period until
the squall line passes. VFR conditions will return from west to
east late tonight and Tuesday morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 57 73 45 / 70 100 10 0
Meridian 71 59 78 46 / 40 100 40 0
Vicksburg 75 54 70 43 / 90 100 0 0
Hattiesburg 75 62 78 49 / 50 100 30 0
Natchez 75 55 72 45 / 90 90 0 0
Greenville 70 54 66 42 / 90 100 0 0
Greenwood 69 55 69 42 / 70 100 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 1 AM CDT Tuesday for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 1 AM CDT Tuesday for ARZ074-075.
&&
/In the hours before
Special weather statement, Mar 25, 1:57 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
257 PM CDT Mon Mar 25 2024
ARZ075-MSZ018-019-034-035-252100-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
257 PM CDT Mon Mar 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICOT...
SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES THROUGH 400 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hollandale, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Arcola, Darlove, and Estill around 300 PM CDT.
Tribbett around 305 PM CDT.
Indianola, Inverness, and Isola around 310 PM CDT.
Holly Ridge around 315 PM CDT.
Moorhead around 320 PM CDT.
Sunflower around 325 PM CDT.
Blaine around 330 PM CDT.
Doddsville around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas.
&&
LAT...LON 3368 9045 3342 9045 3310 9068 3310 9091
3302 9092 3316 9122 3380 9091
TIME...MOT...LOC 1956Z 220DEG 42KT 3318 9084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBFlood, Chicot
- When
- March 25, 3:40 PM CST to 4:30 PM CST
- Where
- Chicot County, 1.38 mi NW of Dermott to 1.11 mi W of Dermott
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.536, -91.444
Many of the streets in Dermott were flooded after a brief heavy downpour.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, March 25 to 26, 20241 death · $5,000 · 3 events
- Tornadoes and Flash Flood in Mississippi, March 25, 2024$100,000 · EF1 · 10 events
- Flash Flood and Hail in Louisiana, March 25, 2024$79,000 · 1 in hail · 5 events
- Strong Wind in Missouri, March 25, 2024$47,000 · 9 events
- Strong Wind in Tennessee, March 25, 2024$35,000 · 2 events
- High Wind and Strong Wind in Arkansas, March 25, 2024$22,000 · 50 kt wind · 3 events
- Strong Wind in Illinois, March 25, 2024$13,000 · 13 events
- Strong Wind in Kentucky, March 25 to 26, 2024$12,000 · 12 events
- Winter Storm and Winter Weather in Nebraska, March 25 to 27, 202410 events
- Blizzard in Nebraska, March 25, 20241 injured · 2 events
- Strong Wind in Alabama, March 25 to 26, 2024$15,000 · 1 event
- Winter Weather in Kansas, March 25, 20247 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1175275.